MAUDE Adverse Event Report: VOLCANO CORPORATION OMNIWIRE PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER

VOLCANO CORPORATION OMNIWIRE PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 89185
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Blocks a2-a6: not available from facility.Blocks b6 & b7: not available from facility.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks h3 & h6: the omniwire was not returned, thus no product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that an omniwire was used in a therapeutic coronary procedure.After measurement, the distal tip separated in the lad, and trapped with a stent.The procedure was completed using angio and fluoro.This adverse event and product problem is being submitted due to the tip separation requiring intervention, but retained in patient.
 
Event or Problem Description
It was reported that an omniwire was used in a therapeutic coronary procedure.After measurement, approx.60 mm of the distal tip separated in the patient.Approx.30 mm of the separated portion was entrapped with a stent in the lad, and the unstented portion extended into a small diagonal branch.The procedure was completed using angio and fluoro.This adverse event and product problem is being submitted due to the tip separation requiring intervention, but retained in patient.
 
Additional Manufacturer Narrative
Blocks a2, a3, a5 & a6: date of birth, age at time of event, sex, gender, ethnicity and race provided by the facility.Block b5: updated to include the measurement provided by the facility.Blocks b6 & b7: relevant tests/laboratory data, and other relevant history,including preexisting medical conditions provided by the facility.Block d10: concomitant medical products provided by the facility.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Blocks d9 & h3: the omniwire was returned for evaluation.Block h3: the omniwire was returned with only the proximal section.This includes the composite core, hypotube, distal core, sensor housing, pressure sensor, core wire, shaping ribbon, and a portion of the distal radiopaque tip; measuring approx.191 cm in length.Visual inspection found a stretched distal coil at the radiopaque tip.At the location of separation, the shaping ribbon and core wire were exposed, resulting in sharp edges.The distal section that was not returned includes a portion of the distal coil and dome; measuring approx.2.6 cm.The radiopaque tip specification is 3 cm ± 0.1 cm, which concludes that approx.0.4 cm was retained in the patient.The overall measurement spec is 190 cm ± 5 cm and the returned section measured 191 cm; however, it only appears to be within the measurement spec due to the stretching observed on the distal coil.Block h6: the probable cause of the tip separation is likely due to handling during use.Manipulation and strain can damage internal and external components and result in the reported failure.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
OMNIWIRE PRESSURE GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ayse kharodawala
3721 valley centre drive #500
san diego, CA 92130
858720-4063
MDR Report Key22717649
Report Number3008363989-2025-00099
Device Sequence Number9628169
Product Code DQX
UDI-Device Identifier00845225003043
UDI-Public(01)00845225003043(11)250320(17)280320(10)0303427157
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192886
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89185
Device Catalogue Number89185
Device Lot Number0303427157
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer08/13/2025
10/25/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date08/14/2025
10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS: 6F, AVANTI INTRODUCER SHEATH.; GUIDE CATHETER, MFG AND SIZE UNK.; INTRODUCER SHEATH, MFG AND SIZE UNK.; MEDTRONIC: 6F, EBU 3.5 GUIDE CATHETER.; PHILIPS: INTRASIGHT CONSOLE.
Patient Age83 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite